MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 MINI 2.5MM X 5.5CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 MINI 2.5MM X 5.5CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLM925055
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.The name, phone and email address of the initial reporter are not available / reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (30379816) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the procedure, the 2.50mm x 5.50cm galaxy g3 mini coil (glm925055 / 30379816) became stretched during insertion through the phenom¿ microcatheter (medtronic).The coil was retracted and replaced.It was reported that the procedure was successfully completed without any delay.There was no report of any patient adverse event or complication.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that multiple attempts to obtain product for analysis were unsuccessful.If product is returned or information provided at a later date, the file will be updated accordingly.[conclusion]: the healthcare professional reported that during the procedure, the 2.50mm x 5.50cm galaxy g3 mini coil (glm925055 / 30379816) became stretched during insertion through the phenom¿ microcatheter (medtronic).The coil was retracted and replaced.It was reported that the procedure was successfully completed without any delay.There was no report of any patient adverse event or complication.On 06-oct-2021, additional information was received.The information indicated that the procedure was a coil embolization of an approximately 4mm saccular aneurysm.The coil was stretched during insertion through the concomitant microcatheter; the coil was retracted and replaced with another coil and the same microcatheter was used.Continuous flush had been maintained through the microcatheter.The complaint coil had not been withdrawn and repositioned.There was no resistance between the guidewire and the microcatheter when the target site was being accessed.There was no kink on the microcatheter that may have contributed to the reported issue.The coil had not exited the microcatheter when the stretched condition was noted.The information indicated that the microcatheter was repositioned over the coil.There was a one-to-one relationship between the coil and the delivery wire and this was verified with fluoro prior to repositioning.Coil entanglement with previously placed coil is not suspected.There was no additional intervention required.There was no additional damage noted on the coil aside from the reported stretched condition when it was removed.The coil was not detached when it was removed.There was no report of any blood flow restriction / reduction as a result of the reported issue.The procedure was completed when the complaint coil was replaced with another coil.Multiple attempts to obtain product for analysis were unsuccessful.If product is returned or information provided at a later date, the file will be updated accordingly.Based on complaint information, the device is not available to be returned for analysis.A review of manufacturing documentation associated with this lot (30379816) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.With the information provided in the complaint and without the product available for analysis, the reported issue in the complaint that during the coil embolization of an approximately 4mm saccular aneurysm, the 2.50mm x 5.50cm galaxy g3 mini coil became stretched during insertion through the concomitant microcatheter could not be confirmed.Coil stretching is a known potential issue associated with the use of this device.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issue from occurring.Stretching can occur during procedure handling where force may have been inadvertently applied.Assignment of root cause for the event remains speculative and inconclusive, based on the information provided and without the return of the complaint sample; however, it is possible that clinical and procedural factors, including device manipulation / interaction, aneurysm size / vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issue.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 06-oct-2021.[additional event information]: the healthcare professional reported that during the procedure, the 2.50mm x 5.50cm galaxy g3 mini coil (glm925055 / 30379816) became stretched during insertion through the phenom¿ microcatheter (medtronic).The coil was retracted and replaced.It was reported that the procedure was successfully completed without any delay.There was no report of any patient adverse event or complication.On 06-oct-2021, additional information was received.The information indicated that the procedure was a coil embolization of an approximately 4mm saccular aneurysm.The coil was stretched during insertion through the concomitant microcatheter; the coil was retracted and replaced with another coil and the same microcatheter was used.Continuous flush had been maintained through the microcatheter.The complaint coil had not been withdrawn and repositioned.There was no resistance between the guidewire and the microcatheter when the target site was being accessed.There was no kink on the microcatheter that may have contributed to the reported issue.The coil had not exited the microcatheter when the stretched condition was noted.The information indicated that the microcatheter was repositioned over the coil.There was a one-to-one relationship between the coil and the delivery wire and this was verified with fluoro prior to repositioning.Coil entanglement with previously placed coil is not suspected.There was no additional intervention required.There was no additional damage noted on the coil aside from the reported stretched condition when it was removed.The coil was not detached when it was removed.There was no report of any blood flow restriction / reduction as a result of the reported issue.The procedure was completed when the complaint coil was replaced with another coil.E.1: the initial reporter phone: (b)(6).The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product analysis lab received the complaint device on 19-nov-2021.A supplemental 3500a report will be submitted once the product investigation has been completed.Updated sections: b.4, d.9, g.3, g.6.H.2, h.3, h.6, and h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during the procedure, the 2.50mm x 5.50cm galaxy g3 mini coil (glm925055 / 30379816) became stretched during insertion through the phenom¿ microcatheter (medtronic).The coil was retracted and replaced.It was reported that the procedure was successfully completed without any delay.There was no report of any patient adverse event or complication.On 06-oct-2021, additional information was received.The information indicated that the procedure was a coil embolization of an approximately 4mm saccular aneurysm.The coil was stretched during insertion through the concomitant microcatheter; the coil was retracted and replaced with another coil and the same microcatheter was used.Continuous flush had been maintained through the microcatheter.The complaint coil had not been withdrawn and repositioned.There was no resistance between the guidewire and the microcatheter when the target site was being accessed.There was no kink on the microcatheter that may have contributed to the reported issue.The coil had not exited the microcatheter when the stretched condition was noted.The information indicated that the microcatheter was repositioned over the coil.There was a one-to-one relationship between the coil and the delivery wire and this was verified with fluoro prior to repositioning.Coil entanglement with previously placed coil is not suspected.There was no additional intervention required.There was no additional damage noted on the coil aside from the reported stretched condition when it was removed.The coil was not detached when it was removed.There was no report of any blood flow restriction / reduction as a result of the reported issue.The procedure was completed when the complaint coil was replaced with another coil.On 19-nov-2021, the complaint product was returned and received for evaluation and analysis.The investigational finding is documented below.Investigation summary: a non-sterile 2.50mm x 5.50cm galaxy g3 mini coil was received contained in a pouch.Visual inspection was performed.The core wire was observed severely kinked and protruding from the introducer.The introducer was not observed damaged.Microscopic inspection was performed.Under magnification, the embolic coil component is observed stretched and is partially outside of the introducer.A review of manufacturing documentation associated with this lot (30379816) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.The complaint documented that during the coil embolization procedure targeting an approximately 4mm saccular aneurysm, the complaint coil became stretched during insertion through the concomitant phenom¿ microcatheter.The coil was then retracted and replaced with another coil.The reported issue was confirmed based on the microscopic inspection of the returned complaint device.The embolic coil was observed stretched and partially outside of the introducer.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) does contain the following precautions: ¿ do not fasten the rhv valve too tightly around the introducer sheath since excessive pressure may cause damage to the introducer sheath and/or the microcoil as it is advanced into the infusion microcatheter.Additionally, if the introducer tip and microcatheter hub are misaligned, damage may occur to the microcoil as it passes through this transition.¿ if repositioning of the microcoil is necessary, carefully observe the motion of the microcoil in respect to the dpu wire while retracting the microcoil under fluoroscopy.If the microcoil movement is not one-to-one with the dpu wire, or if repositioning is difficult, the microcoil may have become stretched and could possibly break.Gently remove and discard the microcoil system.¿ if the microcoil is positioned at a relative sharp angle to the microcatheter, a microcoil may stretch or break as it is being withdrawn.By repositioning the distal tip of the microcatheter at or slightly inside the ostium (neck) of the aneurysm, the microcoil may be more easily funneled back into the microcatheter.Coil stretching is a known potential issue associated with the use of this device.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issue from occurring.The complaint reported that the 2.50mm x 5.50cm galaxy g3 mini coil became stretched during insertion through the concomitant microcatheter.The reported issue was confirmed based on observation made during the microscopic inspection.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
GALAXY G3 MINI 2.5MM X 5.5CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
949789-8687
MDR Report Key12558344
Report Number3008114965-2021-00464
Device Sequence Number19888905
Product Code KRD
UDI-Device Identifier10886704080282
UDI-Public10886704080282
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 12/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model NumberGLM925055
Device Catalogue NumberGLM925055
Device Lot Number30379816
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/14/2021
Supplement Date Received by Manufacturer10/06/2021
10/14/2021
11/19/2021
12/08/2021
Initial Report FDA Received Date09/30/2021
Supplement Report FDA Received Date10/06/2021
10/14/2021
11/19/2021
12/08/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/27/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PHENOM¿ MICROCATHETER (MEDTRONIC).
Patient SexUnknown